Roaccutane and Waxing


#1

Hi, currently im taking roaccutane for my skin. I was wanting to get my chest waxed for summer (australia). I know its not advisable to get this done while on these tablets but i havent had any exfoliation on my chest. Im wondering if it will be safe to do it? If not what other treatments (except laser due to cost) could i use? Thanks


#2

You should definitely NOT wax while on this medication! You could easily have many layers of your skin torn off, resulting in serious scarring.

You can shave, thread, use a rotary epilator, pluck, or get electrolysis with little chance of problems. Laser may cause problems, too-- better to be safe and not combine the two.

[ October 23, 2002, 12:10 PM: Message edited by: Andrea ]


#3

i have been on roaccutane twice. I NEVER get my face waxed, instead, i get threading done. however, i got my stomach, bikini line and legs waxed professionally and did not get any irritation or other side effects. Although while on roaccutane i did NOT get my legs, bikini line etc waxed regularly.


#4

Hairygal, you got lucky, then.

Rxlist.com: Isotretinoin
</font><blockquote><font size=“1” face=“Verdana, Helvetica, sans-serif”>quote:</font><hr /><font size=“2” face=“Verdana, Helvetica, sans-serif”> Do not have cosmetic procedures to smooth your skin, including waxing, dermabrasion, or laser procedures, while you are using Accutane and for at least 6 months after you stop. Accutane can increase your chance of scarring from these procedures. Check with your provider for advice about when you can have cosmetic procedures. </font><hr /></blockquote><font size=“2” face=“Verdana, Helvetica, sans-serif”>MedLinePlus: Isotertinoin
</font><blockquote><font size=“1” face=“Verdana, Helvetica, sans-serif”>quote:</font><hr /><font size=“2” face=“Verdana, Helvetica, sans-serif”> hair removal by waxing and laser procedures to the skin should be avoided while taking isotretinoin and for 6 months after stopping isotretinoin. These procedures may cause scarring.</font><hr /></blockquote><font size=“2” face=“Verdana, Helvetica, sans-serif”>Family Doctor: isotretinoin

</font><blockquote><font size=“1” face=“Verdana, Helvetica, sans-serif”>quote:</font><hr /><font size=“2” face=“Verdana, Helvetica, sans-serif”> You should also not have cosmetic procedures done to smooth your skin (such as waxing) while you are taking isotretinoin and for at least 6 months after you stop.</font><hr /></blockquote><font size=“2” face=“Verdana, Helvetica, sans-serif”>Precrire Int 1998

</font><blockquote><font size=“1” face=“Verdana, Helvetica, sans-serif”>quote:</font><hr /><font size=“2” face=“Verdana, Helvetica, sans-serif”> (1) Several cases of sometimes extensive skin lesions caused by epidermal stripping during wax epilation have been observed in women on oral isotretinoin. (2) Patients taking isotretinoin must be warned that their skin may be fragile and that they should thus avoid wax epilation.</font><hr /></blockquote><font size=“2” face=“Verdana, Helvetica, sans-serif”>See also:

Egido Romo 1991

Woollons 1997

[ October 23, 2002, 12:08 PM: Message edited by: Andrea ]